Oklahoma, 2008Flash Flood in Oklahoma, June 23, 2008
June 23, 2008 · NWS TSA · 1 event in 1 county or zone
Thunderstorms moved through northeastern Oklahoma and resulted in some locally heavy rainfall and isolated flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moved through northeastern Oklahoma and resulted in some locally heavy rainfall and isolated flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 2:37 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 23, 2:37 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
337 AM CDT MON JUN 23 2008
.DISCUSSION...
LARGE BAND OF ELEVATED THUNDERSTORMS CONTINUE ACROSS SOUTHEAST
KANSAS...EXTENDING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
IN REGION OF STRONG ISENTROPIC LIFT. THUNDERSTORM CLUSTERS ON
WESTERN EDGE OF CONVECTIVE BAND STRUGGLING TO MAINTAIN
ORGANIZATION AS WARM 850 MB TEMPS ADVECT IN STRONGER CAPPED LOW
LEVEL AIR MASS. STILL A LIMITED SEVERE THREAT FOR THE NEXT FEW
HOURS...PRIMARILY ACROSS CARROLL COUNTY AND VICINITY. TRYING TO
GAUGE PRECIP COVERAGE AFTER 12Z STILL REMAINS SOMEWHAT DIFFICULT
...HOWEVER GENERALLY WENT SIGNIFICANTLY HIGHER THAN MAV GUIDANCE
NORTHEAST OF A BVO/FYV LINE. GFS CONTINUES TO DEVELOP THUNDERSTORM
COMPLEX TOO FAR TO THE NORTHEAST AND DOESNT HAVE A GOOD HANDLE ON
ONGOING PRECIPITATION. KEPT SLIGHT CHANCE POPS ACROSS NORTHERN
ZONES THIS AFTERNOON AS ISOLATED THUNDERSTORMS COULD REDEVELOP
ALONG ANY RESIDUAL OUTFLOW BOUNDARIES/DIFFERENTIAL HEATING AREAS
DUE TO CLOUD COVER.
REST OF FORECAST REMAINS PRETTY BENIGN AS UPPER RIDGE BEGIN TO
BUILD IN FROM THE SOUTHWEST WITH A SLOW WARMING TREND. DID KEEP
MAINLY SLIGHT CHANCE POPS IN THE FORECAST ACROSS NORTHERN ZONES
SIMILAR TO THE MEX GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 93 71 94 73 / 20 20 10 10
FSM 92 68 94 70 / 20 10 10 10
MLC 94 69 93 71 / 0 10 10 0
BVO 93 65 94 68 / 30 20 10 10
FYV 86 63 90 65 / 60 10 10 10
BYV 85 65 89 68 / 60 10 10 10
MKO 92 67 93 69 / 20 10 10 10
MIO 87 67 91 70 / 60 30 10 10
F10 93 68 93 69 / 10 10 10 10
HHW 94 69 94 71 / 0 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...17
LONG TERM....12
Hazardous weather outlook, Jun 23, 3:56 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
456 AM CDT MON JUN 23 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
456 AM CDT MON JUN 23 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY THIS MORNING.
DISCUSSION...
A NORTHWEST TO SOUTHEAST BAND OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO OCCUR TO THE NORTH OF A PONCA CITY TO TULSA
TO MUSKOGEE TO FORT SMITH LINE THIS MORNING. WHILE THE THUNDERSTORMS
HAVE WEAKENED SINCE EARLIER THERE IS A LIMITED CHANCE OF A SEVERE
THUNDERSTORM OR TWO DURING THE EARLY MORNING HOURS. THESE
THUNDERSTORMS SHOULD DISSIPATE BY LATE MORNING.
LATER TODAY...BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION
MAY TRIGGER ISOLATED THUNDERSTORMS. WITH STRONG HEATING EXPECTED
A SEVERE THUNDERSTORM OR TWO MAY OCCUR THIS AFTERNOON OR EVENING
PRIMARILY NEAR THE KANSAS BORDER. THIS THUNDERSTORM ACTIVITY
SHOULD DIMINISH AFTER SUNSET.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL BUILD INTO THE AREA THE NEXT FEW
DAYS EFFECTIVELY PUTTING A LID ON THUNDERSTORM DEVELOPMENT.
THE NEXT CHANCES OF THUNDERSTORMS WILL BE TOWARD NEXT WEEKEND
AS A COLD FRONT TRIES TO MOVE INTO THE AREA AND STALLS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Jun 23, 12:11 AM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
111 AM CDT MON JUN 23 2008
OKZ057-058-230715-
CRAIG OK-OTTAWA OK-
111 AM CDT MON JUN 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG AND OTTAWA
AT 111 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES NORTHWEST OF COMMERCE...MOVING SOUTHEAST AT 24 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...
COMMERCE...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...
QUAPAW...CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 AM CDT.
LAT...LON 3699 9461 3684 9461 3670 9488 3700 9515
3700 9514 3700 9462
TIME...MOT...LOC 0611Z 315DEG 20KT 3700 9505Special weather statement, Jun 23, 5:36 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
636 AM CDT MON JUN 23 2008
OKZ060>062-067-231230-
MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
636 AM CDT MON JUN 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WAGONER...ROGERS...TULSA AND MAYES
AT 636 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM OOLOGAH TO TULSA...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...
CLAREMORE...INOLA...CATOOSA...VERDIGRIS...TIAWAH...FOYIL...OOLOGAH...
BUSHYHEAD...JENKS...BROKEN ARROW...PORTER...COWETA...ONETA...PRYOR...
MAZIE AND CHOUTEAU.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3636 9512 3584 9544 3601 9599 3653 9572
TIME...MOT...LOC 1136Z 289DEG 22KT 3642 9565 3602 9590Flash Flood, Craig
- When
- June 23, 5:50 AM CST to 8:00 AM CST
- Where
- Craig County, 2 mi NW of Vinita to 2 mi SW of Vinita
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.670, -95.175
Locally heavy rainfall flooded streets in and around Vinita.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 23 to 25, 20083 deaths · 1 event
- Tornado and Hail in North Dakota, June 23, 2008$5.2 million · EF0 · 13 events
- Hail in Nebraska, June 23, 2008$1.8 million · 1.25 in hail · 2 events
- Wildfire in New Mexico, June 23 to 30, 2008$1.0 million · 1 event
- Tornado and Flash Flooding in Nebraska, June 23 to 24, 2008$410,000 · EF0 · 11 events
- Flash Flood and Hail in Arkansas, June 23, 2008$250,000 · 1.75 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, June 23, 2008$135,000 · 64 kt wind · 7 events
- Hail in New York, June 23, 2008$86,000 · 1 in hail · 4 events
- Hail and Damaging Winds in South Carolina, June 23, 2008$62,000 · 60 kt wind · 10 events
- Flash Flood and Flood in Massachusetts, June 23 to 24, 2008$31,000 · 50 kt wind · 9 events
- Hail in Ohio, June 23, 2008$32,000 · 1 in hail · 7 events
- Damaging Winds in Alabama, June 23, 2008$23,000 · 61 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113182.